MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Event or Problem Description
It was reported that upon opening express mini drain, it was identified that both drainage tubing and chest drain had male connectors.There was no patient involved.
 
Additional Manufacturer Narrative
Updated fields: h6 corrected fields: d4(lot, udi), d9, h4.This complaint reports that an express mini (p/n 16400, l/n 20649) was received with an extra male connector attached to the patient line connector.The customer provided pictures which showed a male connector in the patient line and another one in the female connector on the drain.Express mini drains are only intended to have one male connector and it is provided to the customer attached to the patient line and not to the drain.When tube set assemblies are received from the supplier, they have the entire connector (male + female halves) attached.During manufacturing, the female half of the connector is removed and set aside, leaving the male half on the drain.The patent tube with the male connector is placed in its own pouch.The female half later has a cap added to it and is attached to a 6-inch tube and then that subassembly is attached to the patient nozzle on the drain.Once the drain is fully assembled and placed in a packaging tray, a pouch with a patient tube assembly and male connector is placed on top of it.A final assembly could end up with two male connectors if the entire connector assembly is removed from the patient tube and attached to the 6-inch tube, and then a patient tube assembly that still has a male connector is added to that drain.The cap that is added to the female connector could hide a male connector if it was still attached so it would not be visually identifiable after that step.The drain was received back for evaluation without the patient tube.The drain did have a male connector attached to the female connector.The male half of the connector was able to be removed by pressing in the release button, as intended.No deficiencies were identified with the button or with the rest of the drain.A dhr review was completed which did not identify any anomalies during manufacturing.This nonconformance occurred during manufacturing and went undetected.An ncr query was completed for the relevant lots and none related to this complaint were identified.The ifu provides adequate instructions for the use of the device and is not related to this complaint.Complaint trending did not identify and adverse trends related to this complaint.No similar complaints were identified.No related ncrs, crs, or capas were identified.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 1.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending concluded that the actual occurrence level did not exceed the anticipated occurrence level.This complaint and device nonconformance are confirmed.An additional male connector was included in an express mini final assembly.It was determined that if an error is made in the manufacturing step where the male and female halves of the connector are separated, this would most likely not be noticed in later steps and therefore this is most likely where the error occurred.The root cause of this complaint is manufacturing - assembly.This complaint required escalation to a corrective action request therefore (cr 1422525) has been initiated.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: e1- event site telephone.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key23389484
Report Number3011175548-2025-000011
Device Sequence Number15944944
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008(17)280602(10)520649
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16400
Device Catalogue Number16400
Device Lot Number520649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/02/2025
12/03/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/03/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown